MAUDE Adverse Event Report: MICROVENTION, INC. VIA-17 MICROCATHETER; PERCUTANEOUS CATHETER

MICROVENTION, INC. VIA-17 MICROCATHETER; PERCUTANEOUS CATHETER
Model Number VIA-17-154-01-MVI2
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code Ruptured Aneurysm (4436)
Date of Event 02/23/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was discarded at the user facility and not returned to the manufacturer for evaluation; therefore, the reported event cannot be confirmed.The instructions for use (ifu) identifies aneurysm rupture as a potential complication associated with use of the device.
 
Event or Problem Description
It was reported that during treatment of aneurysm on the left ica (carotid t), the implantation of a web device was planned.During the attempt to cannulate the aneurysm, the control over the via-17 microcatheter was lost and the device moved forward and perforated the aneurysm due to a steep angle from the parent vessel to the aneurysm.It was decided to use a web device for a quick treatment of the bleeding.The first web device did not fit to the aneurysm and was removed.The web was replaced but the web and via were removed from the patient due to placement difficulty.The aneurysm was coiled successfully.The coils deployed partially through the perforation.The hemorrhage was stopped, but the aneurysm was not treated successfully.The patient did have an evd because of the hemorrhage two weeks prior.For this reason the anesthesiologist was able to drain a certain amount of blood from the brain.After the examination, a ct was performed revealing swelling of both ventricles.The neurosurgeon decided against an operation to place a second evd, because the patient was stable and the hemorrhage stopped.

Brand Name
VIA-17 MICROCATHETER
Common Device Name
PERCUTANEOUS CATHETER
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise drive
aliso viejo, CA 92656
7142478000
MDR Report Key13865100
Report Number2032493-2022-00964
Device Sequence Number20157614
Product Code DQY
UDI-Device Identifier00842429106402
UDI-Public(01)00842429106402(11)210218(17)240228(10)21021816C
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K150894
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2024
Device Model NumberVIA-17-154-01-MVI2
Device Catalogue NumberVIA-17-154-01
Device Lot Number21021816C
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2022
Initial Report FDA Received Date03/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
WEB SL
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient SexFemale